Skip to main content Accessibility help
×
Home
Hostname: page-component-684899dbb8-8hm5d Total loading time: 0.278 Render date: 2022-05-28T20:00:17.824Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "useNewApi": true }

Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function

Published online by Cambridge University Press:  12 March 2014

Ricardo Bianconi*
Affiliation:
IME-USP, Caixa Postal 66281, Cep 05389-970, São Paulo, SP, Brazil, E-mail: bianconi@ime.usp.br

Abstract

We prove that no restriction of the sine function to any (open and nonempty) interval is definable in 〈R, +, ·, ×, <, exp, constants〉, and that no restriction of the exponential function to an (open and nonempty) interval is definable in 〈R, +, ·, <, sin0, constants〉, where sin0(x) = sin(x) for x ∈ [—π, π], and sin0(x) = 0 for all x ∉ [—π, π].

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 1997

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

[1]Ax, J., On Schanuel's conjectures, Annals of Mathematics, vol. 93 (1971), pp. 252268.CrossRefGoogle Scholar
[2]Bianconi, R., On sets ∀-definable from Pfaffian functions, this Journal, vol. 57 (1992), pp. 688697.Google Scholar
[3]Bianconi, R., Some model theory for the reals with analytic functions, Proceedings of the Tenth Brazilian Conference on Mathematical Logic, EBL93, Coleção CLE (Brazil), vol. 14, UNICAMP, 1995, pp. 6171.Google Scholar
[4]Macintyre, A., Notes on exponentiation, 1984, mimeographed notes from a course given at Urbana, Ill.Google Scholar
[5]Macintyre, A., Schanuel's conjecture and free exponential rings, Annals of Pure and Applied Logic, vol. 51 (1991), pp. 241246.CrossRefGoogle Scholar
[6]van den Dries, L., A generalization of Tarski-Seidenberg theorem and some nondefinability results, Bulletin of the AMS, vol. 15 (1986), pp. 189193.CrossRefGoogle Scholar
[7]van den Dries, L., On the elementary theory of restricted elementary functions, this Journal, vol. 53 (1988), pp. 796808.Google Scholar
[8]van den Dries, L. and Miller, C., On the real exponential field with restricted analytic functions, Israel Journal of Mathematics, vol. 85 (1994), pp. 1958.CrossRefGoogle Scholar
[9]Wilkie, A. J., Model completeness results for expansions of the ordered field of real numbers by Pfaffian functions and the exponential function, to appear.Google Scholar
16
Cited by

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

Nondefinability results for expansions of the field of real numbers by the exponential function and by the restricted sine function
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *